Hello - hoping I would not be joining you


#1

Hello you lovely people. I have been reading your posts for some months while I have been investigated for PD. I am not being rude but I really hoped that this was all in my imagination and I was putting 2 and 2 together and coming up with 6.

My mum has PD for a number of years so know the symptoms and this is why I went to my GP.

I'm 47 a female who does not drink, smoke or take drugs. I am ashamed to be overweight (started obese) and it was being so fat and finding things more difficult than it should that this story began. Although looking back it probably began a long time before.

Last year I was finding my walking shower a little drag of my left foot, stiff body especially my arm and shoulder I decided I needed to loose weight. I put that invisible tremor on my left down to sugar withdrawal, low sugar, lack of caffeine. In fact I self diagnosed trap nerve, carpel tunnel syndrome, arthritis , repetitive  strain injury everything except PD. So after loosing 2 stone and getting slower still with more pain I finally succumbed to visit the GP. I started with I need to see an osteopath due to this possible trapped nerve and then when he asked why I thought it was a trapped nerve and I explained the tremor. I did say my mum was diagnosed with PD at 70 but it can't be that because I'm just 47. I have a stressful job and just need to de-stress my mind and body. 

So he did some blood tests which did show vitamins D deficiency and inflammation. Prescribed high strength anti-inflammatories - so still hope it's not PD.  Dr was reluctant to refer to neurologist but my osteopath was convinced it was PD so he referred me via my private medical insurance provider. So examination by neurologist and again PD is indicated. MRI and a DatScan. The DatScan confirmed abnormally reduced dopamine transponders  with little remaining on the left side which I guess is why my right side of my body is tremor free for now. So in a space of 3 month I have got a diagnosis that nobody wants.

So this week I've started Pramipexole and I must say I am feeling even worse. I have 3 days of cluster headache every 2-3 hrs after each dose and sleeping is worse than before. My tremor has got worse, now violent tremor episodes while active when before it was mild at rest. So can I ask if anyone has / had these symptoms and are these temporary while my body adjusts or do I need to stop the meds I'm on 0.088mg x 3 daily which will double after 1 week so not looking forward to another weekend of feeling dreadful just in time to go to work on Monday.

So sorry this is so long but writing this has actually been therapeutic in a strange way. 

Look forward in hearing about Pramipexole tolerance, side effects and results

x

C

 

 

 

 


#2

Hi C and welcome to the forum,

This is one of many clubs that nobody wants to join but despite that it's quite a good one. I understand what you say about writing it down being therapeutic. You can share anything here, ask anything, and know that there are people here who understand. 

I have not used Pramipexole though I have used a similar drug in the past. Nausea is a common side effect when starting new meds or changing doses. What you are describing sounds more serious than that. I suggest that you should speak to your neuro, Parkinson's Nurse or GP and ask for advice. The other option is to call the Parkinson's UK helpline (no. at top of page) and they can arrange for you to speak to a nurse by phone. 

I hope you get as much support from this forum as I have done

Elegant Fowl


#3

Hi CB

Not that I'm a fan of Pramipexole but you have to give them at least 3 weeks to take effect. Make sure you take them at the same time each day. Nausea and headaches are standard extras that come with any powerful medication.

Good luck and be careful of any 'unusual' side effects: read all of the pamphlet in the box!  


#4

Thanks Elegant Fowl and Pokrmid, head it a little better today but highly emotional. Just need time I expect.

Booked some Aqua Latino class tomorrow to help me get moving and hopefully lift my mood.

its a start. 

C

x

 

 

 


#5

Hi

I started off with the same drug and have never felt so ill. I persisted with the constant nausea and flu like symptoms for 6 months as I was told i would 'settle down' as my body became used to it. Well it never did get used to it sadly.

I then tried the rotigotine patches which did absolutely nothing except give me itchy red patches all over my body. I am only 5'2'' and rapidly ran out of places to put them !

I was then put onto ropinerole which helped a lot until the hallucinations, sleep paralysis, OCD and hyper-sexuality kicked in and I was hastily taken off them.

I now take Madopar which from the first dose felt like a miracle. It was the only drug that managed my tremor.

The moral of the story? 

There is a drug out there that will suit you. It might take trial and error to get there but when you do, it will be worth it.

Good luck

 

Caroline

x